Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Citalopram cause fatigue and nausea?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 5732 Questions

default
Posted on Mon, 23 Apr 2018 in Hypertension and Heart Disease
Question: I had a pacemaker put in November 27 2015 my Dr. put me on Citalopram 20mg and diazepam on 10mg 2 times a day. Changed the diazepam to 1/2 tablet twice daily for anxiety and I take dicyclomine pills for IBS 20mg tablets 3 times a day. For high blood pressure I take omeprazole 40mg and valsartan 160 mg 1tablet a day and amlodipine besylate 5mg at night, cut my pill in half it is 10mgs. Had to go too the ER yesterday because I was dehydrated and very weak. My personal doctor wants me to cut the diazepam to 1/2 tablet a day and I have been taking 1/2 tablet twice a day for over a year. They upped the Citalopram to 40 mg on 11/10 and when I started becoming very nervous and sick at my stomach. Doctor stated to go back to the 20 mg Citalopram on 11/16. I am still very weak and sick feeling. Feeling anxious and nauseous at stomach. Restless.

do you have a answer

Hello I am waiting
doctor
Answered by Dr. Ilir Sharka 3 hours later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I passed carefully through your question and would agree with your doctor decision on reducing the dose of Citalopram.

You should also know that high doses of Citalopram, may trigger cardiac arrhythmia.

From the other hand, you should know that diazepam should not be taken regularly for such a long time, because it can cause addiction and tolerance. That is why, it is necessary to gradually stop taking it.

Coming to this point, I would recommend discussing with your doctor on the possibility of switching gradually to another antidepressant, like sertraline, which has a lower risk for cardiac arrhythmia.

Considering your anxiety during these days, I would recommend switching from diazepam to alprazolam 0.5mg three times daily for some days, and gradually reduce the dose, until stopping. Alprazolam is better tolerated compared to diazepam and does not cause such adverse effects like weakness and sedation.

Starting at low doses is necessary in order to avoid possible adverse effects like stomach pain.

Regarding the weakness and dehydration, I would recommend taking plenty of fluids and stay at bed rest. It is also necessary to closely monitor your blood pressure values. In case of low blood pressure, it is necessary reduce the doses of your anti-hypertensive drugs or even not to take them, as long as your blood pressure values are too low. This will help improve your weakness.

Taking a balanced diet, full in vitamins will help improve your situation too.

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 51 minutes later
I had shingles 11/9/17 took valacyclovir 1mg tablets for 21days.and took prednisone 20mg 5pills just got over that and a cold. Had a colonoscopy Oct 26 2016.
doctor
Answered by Dr. Ilir Sharka 4 minutes later
Brief Answer:
My opinion as follows:

Detailed Answer:
Hello again!

Thank you for the additional information!

Your actual situation does not seem to be related to your past medical history of shingles and colonoscopy.

So, there is nothing to worry about!

Having some rests and take plenty of fluids is necessary to improve your situation.

Anyway, if the weakness persists, I would recommend consulting with your doctor and performing some tests:

- a chest X ray study
- complete blood count for anemia
- PCR, ESR for inflammation
- blood electrolytes for electrolyte imbalance
- thyroid hormone levels to exclude possible thyroid dysfunction.

If all the above tests result normal, there is nothing to worry about!

Hope you will find this answer helpful!

Wishing good health,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Procedures
Lab Tests

Recent questions on  Cardiac arrhythmia

doctor1 MD

Hey, I was diagnosed with an eating disorder and the effects were secondary amenorrhea and bradycardia. My resting rate rate then was 45 and they said it could be reversed but I was wondering if it was possible to reverse it in a week? I ve been following their orders of eating more for about 5 days now and my resting heart rate is between 70-80 every time I check it.

doctor1 MD

I had a herpetic whitlow - sp? which caused lymphangitis, or red streaking up my hand and arm - about the same time, my heart started beating irregularly and I went on a 7 day course of Keflex. While on the Keflex, my heart was fine. The minute I went off the Keflex, the palpitations came back. I ve worn a heart monitor and was told that 2% of my heartbeats are extra but what I feel is that there is some sort of infection at play here even though my bloodwork has come back normal. Thoughts?

doctor1 MD

I have recurrent atrial fibrillation status post radio frequency ablation and bilateral thoracotomy this seems to be made wose during high stress job experiences as a nurse anesthetist will I just have continue to work like this or does this condition qualify for disability

doctor1 MD

My name is Jennifer. I am a 41 year old female, 5 9 , 125 LB. Over the past 10 years I have had symptoms of arrhythmias , chest pain, breathing problems (inability to breath deeply), coughing and severe hoarseness usually coinciding with the other problems. It seems to be getting slowly worse as I get older. I sleep sitting up. If I lay down I risk waking up with significant chest pain, choking and arrhythmias. I tried to get a diagnosis in my 30 s but no one found the source of my problem before I lost my insurance and stopped pursuing it. I recently went to a chiropractor and had x-rays taken. There is significant compression and misalignment between C3 and C4. There is also some arthritic changes between these vertebrae. I used to break horses when I was in my early 20 s and at one point directly fell on my head and was knocked out. I assume that is what caused this particular injury. My question is could this injury be causing the arrhythmias, chest pain, breathing problems and hoarseness? I know you can t answer with certainty I am just curious if it is a possibility. Thank you for your time, Jennifer

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have shortness of breath . I wake up at night and feel like i'm not getting enough oxygen . I weigh 260...

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...

doctor1 MD

My husband is 80 years old and has been diagnosed with congenial heart dease. His heart is only pumping half the speed of a normal heart beat. And now his lungs are filling with fluid. He also has Alzheimer's.